MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SPIRIT® HYDROCOLLOID ADHESIVE SHEATH; MALE EXTERNAL CATHETER
Model Number 35302
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that adhesive on male external catheter did not able to remove easily.The representative advised patient would need to let the adhesive break down to avoid difficult removal.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause for this failure could be "viscometer failure or mechanical failure".It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "directions to apply: 1) verify correct size prior to use.2) trim pubic hair if necessary.3) wash penis with mild soap and warm water.Dry thoroughly.Wear time may be reduced if skin is not dry or cream/oil is used.4) open package at perforation.Remove catheter from plastic insert, if present.5) place rolled end over the end of the penis, leaving a small space between the end of the penis and the cone of the catheter.6) unroll the catheter over penis.7) gently squeeze the catheter to properly seal adhesive to the skin.If possible, avoid leaving a rolled ¿collar¿ around the base of the penis.Important: wear time may be reduced if adhesive is not properly sealed to the skin.8) connect the catheter to a drainage system.Make sure to check that connections are secure before use.Directions to remove: 1) ensure drainage bag is empty.2) disconnect catheter from the drainage system.3) gently roll the catheter forward and off the penis.If necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.Disposal: after removal, dispose by placing the used catheter into a waste container." the device was not returned.

Brand Name
SPIRIT® HYDROCOLLOID ADHESIVE SHEATH
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15429401
Report Number1018233-2022-07181
Device Sequence Number7511833
Product Code NNX
UDI-Device Identifier00801741070938
UDI-Public(01)00801741070938
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number35302
Device Catalogue Number35302
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale